Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 48, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 20, 2011, 5:11 AM EDT for Fayette County, Franklin County, Indiana. It took effect at Apr 20, 2011, 6:11 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 5:11 AM EDT (09:11 UTC)
- In effect from
- Apr 20, 2011, 6:11 AM EDT
- Expired
- Apr 20, 2011, 11:58 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Fayette County, IN, Franklin County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Whitewater River near Alpine (ALPI3). The gauge peaked at 17.31 ft at Apr 20, 2011, 7:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
601 WGUS41 KILN 200911 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 511 AM EDT WED APR 20 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... WEST FORK OF WHITEWATER RIVER AT ALPINE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && INC041-047-202111- /O.NEW.KILN.FL.W.0048.110420T1011Z-110420T2300Z/ /ALPI3.1.ER.110420T1011Z.110420T1200Z.110420T1700Z.NO/ 511 AM EDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE WEST FORK OF WHITEWATER RIVER AT ALPINE * UNTIL THIS EVENING. * AT 4 AM THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 17.5 FEET BY LATER THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * AT STAGES NEAR 18.0 FEET, FLOOD WATER BEGINS TO APPROACH COUNTY ROADS...AND FLOODING OF LOW LYING AGRICULTURAL LAND CONTINUES IN FAYETTE AND NORTHERN FRANKLIN COUNTIES. $$
1 follow-up statement
247 WGUS81 KILN 201558 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1158 AM EDT WED APR 20 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... WEST FORK OF WHITEWATER RIVER AT ALPINE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... GREAT MIAMI RIVER BELOW MIAMISBURG GREAT MIAMI RIVER NEAR MIDDLETOWN GREAT MIAMI RIVER AT MIAMITOWN OHC017-113-165-202358- /O.EXT.KILN.FL.W.0049.000000T0000Z-110421T0038Z/ /MBGO1.1.ER.110420T1800Z.110420T1800Z.110420T1838Z.UU/ 1158 AM EDT WED APR 20 2011 THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER BELOW MIAMISBURG * UNTIL THIS EVENING. * AT 11 AM THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 17.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT STAGES NEAR 17 FEET, LOWLAND FLOODING OCCURS FROM SOUTH OF MIAMISBURG TO FRANKLIN...CARLISLE...TRENTON AND NEW MIAMI. WATER BEGINS TO SPILL ONTO LOW LYING ROADWAYS...MAINLY ALONG PORTIONS OF DAYTON OXFORD ROAD. $$ OHC017-202358- /O.EXT.KILN.FL.W.0050.110420T1557Z-110421T0130Z/ /MDTO1.1.ER.110420T1448Z.110420T1500Z.110420T1930Z.UU/ 1158 AM EDT WED APR 20 2011 THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER NEAR MIDDLETOWN * UNTIL THIS EVENING. * AT 11 AM THE STAGE WAS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT STAGES NEAR 12 FEET, WATER APPROACHES STRUCTURES SOUTH OF ROUTE 73 BETWEEN EXCELLO AND THE GREAT MIAMI. THIS INCLUDES PROPERTIES ALONG OXFORD STREET. $$ OHC061-202358- /O.EXT.KILN.FL.W.0041.000000T0000Z-110423T1400Z/ /MIAO1.1.ER.110419T1855Z.110421T0600Z.110423T0800Z.NO/ 1158 AM EDT WED APR 20 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE GREAT MIAMI RIVER AT MIAMITOWN * UNTIL SATURDAY MORNING. * AT 11 AM THE STAGE WAS 22.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * AT STAGES NEAR 24 FEET, MODERATE FLOODING OCCURS ALONG THE GREAT MIAMI RIVER SOUTH OF MIAMITOWN...OVER SOUTHWEST MIAMI TOWNSHIP. FLOODING ALSO OCCURS ALONG THE RIVER FROM NEW BALTIMORE TO CLEVES. $$ INC041-047-201628- /O.CAN.KILN.FL.W.0048.000000T0000Z-110420T2300Z/ /ALPI3.1.ER.110420T1430Z.000000T0000Z.110420T1430Z.NO/ 1158 AM EDT WED APR 20 2011 THE FLOOD WARNING IS CANCELLED FOR THE WEST FORK OF WHITEWATER RIVER AT ALPINE * AT 11 AM THE STAGE WAS 16.9 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE TO FALL TO 13.8 FEET BY TOMORROW MORNING. * AT STAGES NEAR 17 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN BE EXPECTED IN SOUTHERN FAYETTE COUNTY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 4:50 AM EDT, 21 minutes earlier.
Area forecast discussion, Apr 20, 4:50 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
450 AM EDT WED APR 20 2011
.SYNOPSIS...
VIGOROUS LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL MOVE EAST
OF THE REGION TODAY. HIGH PRESSURE AND DRY AIR WILL BUILD IN
TONIGHT AND THURSDAY. A WARM FRONT AND A MOIST AIRMASS WILL AFFECT
THE AREA ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PREFRONTAL TROUGH WITH SEVERE WEATHER IS EAST OF THE AREA. COLD
FRONT OVER INDIANA WILL PUSH THROUGH EARLY TODAY. SHOWERS AND
THUNDERSTORMS BETWEEN THE TROUGH AND COLD FRONT WILL CONTINUE FOR
A FEW MORE HOURS. WITH RAINFALL LINGERING...WILL KEEP FLOOD WATCH
IN EFFECT UNTIL 9 AM. OTHERWISE...CONDITIONS WILL SLOWLY
IMPROVE...THOUGH SKIES WILL PROBABLY REMAIN CLOUDY WITH SATELLITE
AND OBS SHOWING LOW LEVEL MOISTURE PERSISTING BEHIND THE COLD
FRONT. TEMPERATURES WILL BE MORE DIFFICULT TO PREDICT THAN USUAL
DUE TO COLD ADVECTION AND CLOUD COVER. WENT WITH HIGHS RANGING
FROM THE LOW 50S NORTHWEST UP TO THE MID 60S SOUTHEAST.
&&
.SHORT TERM /6 AM THIS EVENING THROUGH FRIDAY/...
DRY WEATHER IS IN STORE FOR TONIGHT THROUGH THURSDAY WITH HIGH
PRESSURE CENTERED OVER THE GREAT LAKES. AS THE HIGH MOVES EAST ON
THURSDAY NIGHT...A WARM FRONT WILL DEVELOP NEAR THE OHIO RIVER AND
THEN LIFT NORTH TOWARD CENTRAL OHIO ON FRIDAY. THIS WILL BRING
THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS. WITH SLOW MOVEMENT
OF THE FRONT PARALLEL TO THE UPPER FLOW...AND PRECIPITABLE WATER
APPROACHING 200 PERCENT OF NORMAL...HEAVY RAIN WILL BE POSSIBLE.
HIGH TEMPERATURES ON THURSDAY WILL RANGE FROM THE MID 50S NORTH TO
THE MID 60S SOUTH. WITH THE WARM FRONT PUSHING NORTH ON FRIDAY...HIGH
TEMPERATURES WILL RANGE FROM THE UPPER 50S NORTH TO THE LOWER 70S
SOUTH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A LOW PRESSURE SYSTEM TO THE NW OF THE AREA WILL BRING A COLD
FRONT ALONG WITH ADDITIONAL PRECIPITATION ACROSS THE OHIO VALLEY
FRIDAY NIGHT.
BEYOND FRIDAY...MODELS ARE SHOWING DIFFERENCES IN THE STRENGTH OF
THE SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THE GFS FAVORS A
SLIGHT WEAKER RIDGE WHICH WOULD KEEP THE FRONTAL BOUNDARY...AND
UNSETTLED WEATHER OVER KENTUCKY THIS WEEKEND. THE ECMWF FAVORS A
SLIGHT STRONGER SUBTROPICAL RIDGE WHICH WOULD DRAPE THE FRONTAL
BOUNDARY AND PRECIPITATION OVER CENTRAL OHIO. HAVE BLENDED THE TWO
SOLUTIONS INTO THE FORECAST WHILE AWAITING MORE CLARITY FROM THE
MODELS. BY MONDAY THE FRONTAL BOUNDARY LIFTS NORTHWARD WITH WARMER
TEMPERATURES FORECAST.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
SQUALL LINE IS PUSHING THRU THE WRN TAFS ATTM AND SHOULD BE
THROUGH THE ERN TAFS BY 08Z. BEHIND THIS LINE IS A BROAD AREA OF
SHRA/TSRA WHICH WILL AFFECT THE TAFS FOR A COUPLE OF HOURS. CDFNT
WILL PUSH ACROSS THE TAFS 10Z-15Z. WINDS WILL SHIFT TO THE W AND
WILL INCREASE BE GUSTY IN THE CAA. MVFR SC WILL AFFECT THE TAFS
POST FRONTAL.
HIGH PRESSURE WILL BUILD IN AFT 00Z BREAKING UP THE SC.
OUTLOOK...UNSETTLED WEATHER EXPECTED FRIDAY THROUGH SUNDAY WITH
SHOWERS AND THUNDERSTORMS. MVFR/IFR CIGS/VSBYS POSSIBLE.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR OHZ060>065-070>074-
077>080-082.
KY...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR KYZ090>093.
IN...FLOOD WATCH UNTIL 9 AM EDT THIS MORNING FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...LATTO
AVIATION...SITESHazardous weather outlook, Apr 20, 5:00 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED APR 20 2011 INZ050-058-059-066-073>075-080-KYZ090>093-OHZ060>065-070>074-077>080- 082-210900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-GALLATIN-BOONE-KENTON-CAMPBELL-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE- 500 AM EDT WED APR 20 2011 ...FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ089-094>100-OHZ026-034-035-042>046-051>056-081-088-210900- CARROLL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- CLARK-MADISON-FRANKLIN OH-LICKING-ADAMS-SCIOTO- 500 AM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. FLOODING PROBLEMS CAUSED BY RECENT HEAVY RAIN WILL PERSIST TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 20, 4:17 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TSTM WND GST CANAL WINCHESTER 39.85N 82.82W
04/20/2011 E60 MPH FRANKLIN OH TRAINED SPOTTER
&&
SFHLocal storm report, Apr 20, 4:20 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM TSTM WND DMG 4 S GROVEPORT 39.80N 82.88W
04/20/2011 FRANKLIN OH EMERGENCY MNGR
ROOF BLOWN OFF HOUSE AND OTHER HOMES DAMAGED.
&&
SFHLocal storm report, Apr 20, 4:22 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
422 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FUNNEL CLOUD GROVEPORT 39.86N 82.90W
04/20/2011 FRANKLIN OH EMERGENCY MNGR
&&
SFHLocal storm report, Apr 20, 4:24 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM TSTM WND DMG 3 WSW PICKERINGTON 39.87N 82.83W
04/20/2011 FRANKLIN OH EMERGENCY MNGR
SEMI TRUCK TIPPED OVER.
&&
SFHLocal storm report, Apr 20, 4:39 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
439 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG WASHINGTON COURT HOUSE 39.54N 83.43W
04/20/2011 FAYETTE OH LAW ENFORCEMENT
SEVERAL STRUCTURES HAD WINDOWS BLOWN IN.
0210 AM TSTM WND DMG WASHINGTON COURT HOUSE 39.65N 83.48W
04/20/2011 FAYETTE OH LAW ENFORCEMENT
SEVERAL POWER POLES AND TREES KNOCKED DOWN ALONG ST RTE.
734.
0210 AM TSTM WND DMG 3 E JEFFERSONVILLE 39.65N 83.50W
04/20/2011 FAYETTE OH LAW ENFORCEMENT
SILOS BLOWN DOWN
&&Local storm report, Apr 20, 4:44 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 2 WSW BALTIMORE 39.83N 82.64W
04/20/2011 FAIRFIELD OH TRAINED SPOTTER
BARN COMPLETELY DESTROYED. LARGE TREE SNAPPED AND
UPROOTED. SNAPPED POWER POLES.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:53 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 67 min |
| Apr 19, 11:42 PM EDT | Flash Flood Warning | ILN | Fayette, Union, Wayne | 6 hr |
| Apr 19, 11:56 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 49 min |
| Apr 20, 12:34 AM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 41 min |
| Apr 20, 12:37 AM EDT | Severe Thunderstorm Warning | ILN | Ohio, Ripley, Switzerland | 38 min |
| Apr 20, 12:39 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 51 min |
| Apr 20, 12:47 AM EDT | Tornado Warning | ILN | Franklin | 28 min |
| Apr 20, 12:52 AM EDT | Tornado Warning | ILN | Dearborn, Ripley | 23 min |
| Apr 20, 12:56 AM EDT | Tornado Warning | ILN | Ohio, Switzerland | 34 min |
| Apr 20, 1:04 AM EDT | Flash Flood Warning | ILN | Dearborn, Franklin, Ripley | 6 hr |
| Apr 20, 1:09 AM EDT | Tornado Warning | ILN | Franklin | 36 min |
| Apr 20, 1:11 AM EDT | Tornado Warning | ILN | Dearborn, Ohio | 34 min |
| Apr 20, 5:46 AM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Apr 20, 6:55 AM EDT | Areal Flood Advisory | ILN | Dearborn, Franklin, Ripley | 3 hr |
| Apr 20, 3:46 PM EDT | River Flood Advisory | ILN | Dearborn, Franklin | 11 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.